Thalidomide has recently been employed as a single agent and in combination chemotherapy for experimental treatment relapsed or refractory multiple myeloma and as a first line treatment. A new complication has emerged: a thalidomide-induced hypercoagulable state. We report on 5 patients who developed deep vein thrombosis of the lower limbs while on thalidomide and chemotherapy. The biological mechanism underlying this complication is unknown and appears to be worsened by the association with dexamethasone and/or chemotherapy.
Thalidomide and thrombosis in patients with multiple myeloma / L. Camba, J. Peccatori, A. Pescarollo, M. Tresoldi, P. Corradini, M. Bregni. - In: HAEMATOLOGICA. - ISSN 0390-6078. - 86:10(2001 Oct), pp. 1108-1109.
|Titolo:||Thalidomide and thrombosis in patients with multiple myeloma|
CORRADINI, PAOLO (Penultimo)
|Parole Chiave:||Thalidomide; Antineoplastic Agents; Humans; Aged; Middle Aged; Drug Synergism; Thrombosis; Male; Multiple Myeloma|
|Settore Scientifico Disciplinare:||Settore MED/15 - Malattie del Sangue|
|Data di pubblicazione:||ott-2001|
|Appare nelle tipologie:||01 - Articolo su periodico|